Obviously, you have a number of issues with multiple symptoms, on meds for high blood pressure, aspirin as a blood thinning agent to help with the plaque (carotid stenosis?) build-up, thyroid medication for hypothyroidism, statins/anticholesterol meds for high cholesterol.
You're right, Doctors are not higher power, so perhaps you need to up your own power and take more charge in your health affairs.But you can't do it alone.
You need a knowledgeable health coach, like an ND
or Holistic health practitioner, who will not just throw pills and drugs at everything, without any proper consideration for the implications.
Here's where things might have gone wrong for you.
Your high cholesterol may be due to your low thyroid function, despite your thyroid meds, which may actually be making it worse!
I suspect your adrenals have been overworking for a while and this alone causes secondary hypothyroidism, for adrenal recovery purposes.
Any attempts to treat hypothyroidism with Levothyroxine
(synthetic T4) or even natural thyroid will make it worse, because a completely ignored process takes place,
where any T4 synthetic or from natural thyroid converts to Reverse T3, decreasing the already low free T3 thyroid hormone (which is the one used by the body) further to even more critical lower levels.
Biological and mental stress are big factors which stress the adrenals greatly and cannot be left unaddressed for long, while attempting to treat hypothyroidism.
This plan is bound to fail from the start.
The nail on the coffin, so to speak, is that you're likely taking statins to lower cholesterol caused by the under-regulated thyroid function, which now is making matters a lot worse, since statins cut the production of a very important enzyme CoQ10, which your cells use to produce energy for cell growth, repairs and maintenance, as well as an antioxidant, which protects the body from oxidation damage (which leads to inflammation).
And if you think, that is enough damage, no, there's more!
High or low thyroid function could result in High Blood Pressure. It is suspected that low thyroid function affects heart rhythm (slows down the heart), weakens the pumping power and lowers blood vessel flexibility
resulting in HBP
Any body part, any organ or system can be affected, since all cells need substantial energy to handle the repairs, maintenance and healing, and thyroid function is one of the main factors in this process.
Impaired digestion and absorption, caused by low stomach acid-another effect of low thyroid function-
leads to many deficiencies, some of which could be responsible for your balance issues, eye puffiness, facial and arm numbness and tongue sensation.
If I were you, I would just run fast! Find an ND, Functional Medicine Doctor or Holistic health practitioner, who is capable to piece all this together and facilitate your recovery.
In closing I must mention that all this information is not intended as a substitute for medical advice and it's only offered for educational purposes.
Many assumptions were made in the absence of certain details, however, I will be glad to post more information,
should you be able to provide a brief medical history with lab test results (including lab ranges), CT scan and MRI report details, medications and dosage, age, gender and anything else you may consider helpful.
Hello~I am so sorry you are having this bothersome issues. Niko (the poster below)has certainly given you wonderful information. I agree, I would run as fast as I could to a good, reputable ND, that was my main doctor when I lived back home in the states. They take so much more time with their patients, will run much more thorough tests, and get you off those horrendous drugs. Try to find one that has graduated from Bastyr College, it is the best ND college in the states, in my opinion.
I hate Statins, they strip you of your Cq10 and in most cases, really don't help that much, but, I can appreciate you wanting help, so naturally, you feel you should do what the doc says, and, you should, I wouldn't stop until you see the ND we have mentioned.
There are lots of things out there that help with thyroid and adrenal issues, and they are all natural. A good, high potency B vitamin is a great place to start as they help to support the adrenal glands, the adrenal glands are the "stress" glands, and it seems that when they are tired the thyroid can follow suit. A good supplement for the thyroid is the Amino Acid called "L-Tyrosine" L-tyrosine is an amino acid necessary for the manufacture of thyroid hormones and can be taken alone or as a component of a nutritional supplement at a dosage of 500 mg per day to enhance thyroid function. The thyroid gland needs iodine to make its hormones.
A good replacement for Aspirin is the herb Ginger root, I have read many articles stating that it works just as well as aspirin in helping to prevent blood clots and they use it extensively for helping other issues as well.
For lowering the cholesterol, I was told to take either Red Yeast Rice (this is actually a "Natural Statin" before the labs make it into the drug version) Also, Niacindamide is wonderful for lower the bad fats.
Have you had a "carotid scan" done on your carotids, this is different from a CT scan, it is very thorough, doesn't take long and it shows inflammation markers as well. My ND use to have a tech come to her office once a year to do them.
Well, I think that is all, I do think your problems are related to the adrenal and thyroid glands, and they are causing the high cholesterol and high b/p. I hope you get the help you need, like I said, please do consider seeing a good Naturopathic physician (ND) You will be pleasantly surprised. They will more than likely tell you lots of what Niko and I have said and will prescribe the right supplements and right dosage, I just wrote about them as a guide as to what you should ask your doctor, but sadly, not many will agree, hence the reason to see the ND.
God bless you.